Author Affiliation: Department of Dermatology, David Grant Medical Center, Travis Air Force Base, California.
A 25-year-old white man was referred for an intensely pruritic erythematous papular and vesicular eruption on his right forearm (Figure 1A) that began several days after placement of a long arm plaster cast after an open reduction and internal fixation for a right ulnar styloid fracture. An orange hue could be seen under the cotton in his cast (Figure 1B). The only antiseptic that had been used during the surgery was Hi-Lite Orange ChloraPrep (CareFusion, Leawood, Kansas); tincture of benzoin was not used. The eruption resolved with application of triamcinolone acetonide, 0.1%, ointment before recasting the arm.
McCleskey PE. Dermatitis to FD &C Yellow No. 6 Dye in Orange Antiseptic Solution. Arch Dermatol. 2011;147(9):1124–1125. doi:https://doi.org/10.1001/archdermatol.2011.245
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: